Alert archive / Kentucky / Flash Flood Warnings in 2015

Flash Flood Warning 43, NWS Louisville, KY

July 3, 2015Garrard County, Jessamine County, Madison County, Kentucky

NWS Louisville, KY issued this flash flood warning at Jul 3, 2015, 1:16 PM EDT for Garrard County, Jessamine County, Madison County, Kentucky. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 3, 2015, 1:16 PM EDT (17:16 UTC)
Expired
Jul 3, 2015, 5:15 PM EDT
In force
4 hr
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Flood severity
None

Counties Garrard County, KY, Jessamine County, KY, Madison County, KY

The radar

The Jackson,KY radar (KJKL), 85 km from the middle of the area, began a volume at 17:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 5.3 hours before the alert went out and 282 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2015-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 492 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2015-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
492 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
689 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

375 
WGUS53 KLMK 031716
FFWLMK
KYC079-113-151-032115-
/O.NEW.KLMK.FF.W.0043.150703T1716Z-150703T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
116 PM EDT FRI JUL 3 2015

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL GARRARD COUNTY IN EAST CENTRAL KENTUCKY...
  SOUTHEASTERN JESSAMINE COUNTY IN EAST CENTRAL KENTUCKY...
  NORTHERN MADISON COUNTY IN EAST CENTRAL KENTUCKY...

* UNTIL 515 PM EDT

* AT 112 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  VERY HEAVY RAINFALL FROM SLOW MOVING THUNDERSTORMS OVER THE WARNED 
  AREA. 

* LOCATIONS IMPACTED INCLUDE...RICHMOND...

  IN ADDITION...UNION CITY...BLUE GRASS AND HILLCREST ARE INCLUDED IN
  THIS FLASH FLOOD WARNING.

  FLASH FLOOD PRONE AREAS IN THIS WARNING...
  OTTER CREEK BACKS UP ONTO RED HOUSE ROAD.
  THE INTERSECTION OF TATE CREEK AND THE KENTUCKY RIVER OVERFLOWS
  NEAR TOWN OF VALLEY VIEW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

REPORT FLOODING TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO THE
NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

&&

LAT...LON 3766 8409 3766 8462 3784 8460 3785 8443
      3787 8441 3784 8439 3791 8428 3787 8426
      3789 8423 3787 8422 3788 8418 3786 8416
      3787 8413 3785 8411 3785 8408 3783 8410
      3781 8408 3778 8410 3777 8408

$$

ZT
2 follow-up statements
001 
WGUS73 KLMK 031834
FFSLMK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
234 PM EDT FRI JUL 3 2015

KYC079-113-151-032115-
/O.CON.KLMK.FF.W.0043.000000T0000Z-150703T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JESSAMINE KY-MADISON KY-GARRARD KY-
234 PM EDT FRI JUL 3 2015

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM EDT FOR
CENTRAL GARRARD...NORTHERN MADISON AND SOUTHEASTERN JESSAMINE
COUNTIES...

AT 232 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED THAT 
BETWEEN 1 AND 2 INCHES OF RAIN HAS FALLEN ACROSS THE AREA.

* LOCATIONS IMPACTED INCLUDE...
  RICHMOND...

  IN ADDITION...BLUE GRASS...DOYLESVILLE AND CUZICK ARE INCLUDED IN
  THIS FLASH FLOOD WARNING.

  FLASH FLOOD PRONE AREAS IN THIS WARNING...
  OTTER CREEK BACKS UP ONTO RED HOUSE ROAD.
  THE INTERSECTION OF TATE CREEK AND THE KENTUCKY RIVER OVERFLOWS
  NEAR TOWN OF VALLEY VIEW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

REPORT FLOODING TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO THE
NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

&&

LAT...LON 3766 8409 3766 8462 3784 8460 3785 8443
      3787 8441 3784 8439 3791 8428 3787 8426
      3789 8423 3787 8422 3788 8418 3786 8416
      3787 8413 3785 8411 3785 8408 3783 8410
      3781 8408 3778 8410 3777 8408

$$

ZT
920 
WGUS73 KLMK 032010
FFSLMK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
410 PM EDT FRI JUL 3 2015

KYC079-113-151-032020-
/O.CAN.KLMK.FF.W.0043.000000T0000Z-150703T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JESSAMINE KY-MADISON KY-GARRARD KY-
410 PM EDT FRI JUL 3 2015

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL GARRARD...
NORTHERN MADISON AND SOUTHEASTERN JESSAMINE COUNTIES...

THE STORMS THAT PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA.

REPORT FLOODING TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO THE
NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

LAT...LON 3766 8409 3766 8462 3784 8460 3785 8443
      3787 8441 3784 8439 3791 8428 3787 8426
      3789 8423 3787 8422 3788 8418 3786 8416
      3787 8413 3785 8411 3785 8408 3783 8410
      3781 8408 3778 8410 3777 8408

$$

ZT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 1:14 PM EDT, 2 minutes earlier.

Area forecast discussion, Jul 3, 1:14 PM EDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
114 PM EDT Fri Jul 3 2015

...Updated Aviation Discussion...

.SHORT TERM (Now through Saturday)...
Issued at 300 AM EDT Fri Jul 3 2015

...Flash Flood Potential Continues Through This Evening...

Main weather features are a nearly stationary front draped across
Kentucky, and yet another upper-level impulse swinging into the
mid-Mississippi Valley. Better instability has been suppressed
mainly into Tennessee, but expect that to change later today.

Expect shower and T-storm development again in the heat of the day,
with the greatest coverage and strongest storms south of the front
where instability is greater. Plenty of cloud cover to limit
heating, but with convective temps in the mid/upper 70s it won't
take much at all. Tall/skinny CAPE, deep warm cloud layers, high
precipitable water, and slow storm motion on the order of 10 kt at
best, all support heavy rain as the main threat. And with 1-hr Flash
Flood Guidance running less than an inch in a few spots, even brief
heavy rainfall could create serious flash flood concerns. Thus the
Flood Watch will continue to fly into this evening, and while that
may or may not be long enough, confidence is too low to extend it at
this time.

By Saturday there should be enough NW flow and ridging to push the
moisture axis and forcing farther south and east. Still carrying
chance POPs mainly south of the Western Kentucky and Bluegrass
Parkways, tapering to a dry forecast over southern Indiana. Heavy
rainfall could again be a threat in south central Kentucky, but
we'll refine that before we consider extending any headlines.

.LONG TERM (Saturday Night through Thursday)...
Issued at 303 AM EDT Fri Jul 3 2015

Saturday Night - Monday...

The main eastern CONUS troughing will be lifting out of New England
on Saturday night while surface high pressure builds in, however a
weak upper low will be left meanderaing around the central
Appalachian spine through Monday. This feature looks to kick just
enough moisture back toward our SE CWA to keep some Iso to widely
Sct (20-30%) mention Saturday/Sunday afternoon/evening. For the most
part, think that we'll be able to keep the nights dry once evening
convection dies off. As a result, have mostly dry conditions for the
NW two-thirds of the CWA during this time. Can't rule out a spotty
shower or storm back this far NW, but certainly won't be to the
degree that we've seen over recent days. Will go with highs in the
mid 80s under the drier pattern, but wouldn't be surprised to see a
few spots hit the upper 80s. Lows should be in the low and mid 60s
each night.

Monday Night - Thursday...

Upper ridging and meandering upper low will be shunted off to the
east through mid week as a shortwave moves from the northern Plains
through the Great Lakes. This will bring more zonal flow over the
Ohio River Valley, with a trailing cold front approaching and then
stalling out nearly parallel to the upper flow. As a result,
sensible weather will transition back to what looks like a wetter
pattern with temperatures dependent on where the boundary sets up
and each afternoon's convection.

Scattered warm advection showers should arrive by dawn on Tuesday
mainly across our west, with better chances arriving later in the
day as the front approaches. Will then go with at least scattered
coverage (30-50%) through Thursday as the lingering boundary acts as
a trigger. Generally going with highs in the low and mid 80s, and
lows in the upper 60s and low 70s.

Overall, not too concerned about severe weather with the storms as
better deep layer shear values will be furthern north within the
stronger belt of westerlies. A few stronger storms may be able to
develop on instability, however would be more pulse in nature. Heavy
rain may become a concern as precipitable water values will be up
around 2 inches through the column.

&&

.AVIATION (18Z TAF Update)...
Issued at 114 PM EDT Fri Jul 3 2015

Showers and a few thunderstorms have begun to sprout across southern
Indiana and central Kentucky ahead of an approaching 5H shortwave
trof and along an east-west surface boundary. Thunderstorm coverage
is expected to increase this afternoon as instability increases.
Some training of storms will be possible, so, if a line of storms
sets up directly over an airport there could be an extended period
of time below VFR in heavy downpours.

Convection coverage will gradually decrease tonight. The decrease
may be rather gradual, and we may hold on to a few showers
throughout the night. Ceilings are expected to lower once again in
the very moist atmosphere, and some light vsby reductions will be
possible especially at BWG.

Stubborn upper troffing will remain overhead and the wavy surface
boundary will still be in the area, but both features will be weak
and there won't be quite as much moisture in the column, resulting
in lower shower/storm coverage.

Winds will be chaotic throughout the TAF period, but will be on the
light side (outside of thunderstorms).

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH until 8 PM EDT /7 PM CDT/ this evening FOR
     KYZ023>043-045>049-053>057-061>067-070>078-081-082.

IN...FLASH FLOOD WATCH until 8 PM EDT /7 PM CDT/ this evening FOR
     INZ076>079-083-084-089>092.

&&

Short Term........RAS
Long Term.........BJS
Aviation..........13
Hazardous weather outlook, Jul 3, 11:30 AM EDT, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1130 AM EDT FRI JUL 3 2015

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-041530-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-
NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-
LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-
EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-
WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-
ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...
PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...
NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...
LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...
GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...
BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...
EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
1130 AM EDT FRI JUL 3 2015 /1030 AM CDT FRI JUL 3 2015/

...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL. IN AREAS
THAT HAVE ALREADY RECEIVED HEAVY RAINFALL...EVEN BRIEF HEAVY RAIN
WILL BE ENOUGH TO CREATE FLOODING PROBLEMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A WEAK UPPER DISTURBANCE WILL MEANDER AROUND THE CENTRAL
APPALACHIANS THROUGH EARLY NEXT WEEK...WITH ADDITIONAL ROUNDS OF
ISOLATED TO SCATTERED THUNDERSTORMS POSSIBLE MAINLY EACH
AFTERNOON AND EVENING.

BY MID WEEK...ANOTHER FRONTAL BOUNDARY WILL APPROACH AND STALL
NEAR THE AREA BRINGING MORE ROUNDS OF SCATTERED STORMS. HEAVY
RAINFALL WILL AGAIN BECOME A THREAT WITH ANY THUNDERSTORM DURING
THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY FLOODING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

13

In the hours before

Local storm report, Jul 3, 12:23 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LOUISVILLE KY
1223 PM EDT FRI JUL 3 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     FLOOD            2 SSW HALFWAY           36.78N 86.31W
07/02/2015                   ALLEN              KY   DEPT OF HIGHWAYS

            KYTC DISTRICT 3 REPORTS THAT KY 585 MILE
            POINTS 6-7...KY 1332 MILE POINTS 3-5...KY
            2160 MILE POINTS 0-1 AND KY 1533 MILE POINT
            0-1 WERE CLOSED FROM FLOODING. DELAYED
            REPORT.

1230 PM     FLOOD            REDHOUSE                37.83N 84.27W
07/02/2015                   MADISON            KY   PUBLIC

            PICTURES OF A COUNTY ROAD FLOODED IN A LOW
            LYING AREA VIA TWITTER.

0451 PM     FLASH FLOOD      2 N WOODBURY            37.22N 86.63W
07/02/2015                   BUTLER             KY   LAW ENFORCEMENT

            HIGHWAY 185 HAS WATER OVER IT IN SPOTS.

0510 PM     TSTM WND DMG     3 E HAYWOOD             36.96N 85.92W
07/02/2015                   BARREN             KY   LAW ENFORCEMENT

            TREES REPORTED DOWN.

0514 PM     FLASH FLOOD      1 NNE HAYWOOD           36.97N 85.96W
07/02/2015                   BARREN             KY   LAW ENFORCEMENT

            ROCKYHILL ROAD HAS WATER OVER ROADWAY.

0608 PM     FLASH FLOOD      ROSEVILLE               36.88N 85.92W
07/02/2015                   BARREN             KY   LAW ENFORCEMENT

            HIGHWAY 68/80 HAS WATER OVER ROADWAY.

0620 PM     FLASH FLOOD      GLASGOW                 37.00N 85.92W
07/02/2015                   BARREN             KY   PUBLIC

            FLASH FLOODING AT ROSEVILLE ROAD AND COUNTRY
            BARN ROAD.

&&

NWS LOUISVILLE KY
IRIS SYSTEM
Local storm report, Jul 3, 12:26 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1226 PM EDT FRI JUL 3 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1210 PM     FLOOD            1 NE COLUMBIA           37.10N 85.30W
07/03/2015                   ADAIR              KY   LAW ENFORCEMENT

            4 TO 5 INCHES OF WATER ON FAIRGROUND ROAD
            WHICH IS CLOSED.

&&

AMS
Local storm report, Jul 3, 12:31 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1231 PM EDT FRI JUL 3 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     FLOOD            1 E GLASGOW             37.00N 85.91W
07/03/2015                   BARREN             KY   LAW ENFORCEMENT

            A FEW ROADS CLOSED FROM HEAVY RAINS LAST
            NIGHT INTO THIS MORNING.

&&

AMS
Special weather statement, Jul 3, 12:31 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1231 PM EDT FRI JUL 3 2015

KYZ024-025-031700-
BRECKINRIDGE KY-MEADE KY-
1231 PM EDT FRI JUL 3 2015

...STRONG THUNDERSTORM WITH HEAVY RAIN...AND DANGEROUS LIGHTNING...

AT 1229 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 7 MILES SOUTH OF BRANDENBURG...AND MOVING
NORTHEAST AT 15 MPH.

OCCASIONAL LIGHTNING...AND HEAVY RAIN REDUCING VISIBILITIES...ARE
EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  BUCK GROVE...
  GRAHAMTON...
  ROCK HAVEN...
  HUGHES LANDING AND PILCHER LANDING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.

&&

LAT...LON 3790 8635 3798 8607 3796 8604 3799 8603
      3800 8600 3783 8600 3782 8601 3781 8606
      3780 8615 3778 8616 3771 8642
TIME...MOT...LOC 1631Z 216DEG 14KT 3790 8617

JDG
Special weather statement, Jul 3, 12:46 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1246 PM EDT FRI JUL 3 2015

KYZ041-047-048-056-057-031715-
FAYETTE KY-GARRARD KY-JESSAMINE KY-MADISON KY-MERCER KY-
1246 PM EDT FRI JUL 3 2015

...STRONG THUNDERSTORM WITH HEAVY RAIN...AND DANGEROUS LIGHTNING...

AT 1244 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 8 MILES SOUTH OF NICHOLASVILLE...AND MOVING
EAST AT 10 MPH.

OCCASIONAL LIGHTNING...AND HEAVY RAIN REDUCING VISIBILITIES...ARE
EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  NICHOLASVILLE...
  VINEYARD...
  LITTLE HICKMAN...
  PINK...
  EDENTON AND POLLARD...

THIS STORM WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE MARKERS
90 AND 99.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3771 8476 3771 8481 3782 8483 3795 8433
      3793 8434 3792 8433 3792 8435 3790 8435
      3790 8432 3776 8431
TIME...MOT...LOC 1646Z 276DEG 7KT 3777 8461

JDG
Special weather statement, Jul 3, 1:10 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
110 PM EDT FRI JUL 3 2015

INZ090-KYZ024-025-028>030-031740-
BRECKINRIDGE KY-BULLITT KY-HARDIN KY-HARRISON IN-JEFFERSON KY-MEADE
KY-
110 PM EDT FRI JUL 3 2015

...STRONG THUNDERSTORM WITH HEAVY RAIN...AND DANGEROUS LIGHTNING...

AT 109 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES SOUTHEAST OF BRANDENBURG...AND MOVING
EAST AT 15 MPH.

OCCASIONAL LIGHTNING...AND HEAVY RAIN REDUCING VISIBILITIES...ARE
EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  SHEPHERDSVILLE...
  GRAHAMTON AND HUGHES LANDING...
  VINE GROVE AND PILCHER LANDING...
  MULDRAUGH...
  FORT KNOX AND DIETZ ACRES...

THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
112 AND 121.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3805 8598 3811 8567 3785 8569 3774 8640
      3788 8633
TIME...MOT...LOC 1711Z 261DEG 11KT 3789 8606

JDG

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 8:06 PM EDTRiver Flood WarningLMKWarren35 hr
Jul 3, 4:36 AM EDTAreal Flood AdvisoryLMKHenry3 hr
Jul 3, 8:25 AM EDTSpecial Weather StatementLMKOhio60 min
Jul 3, 8:29 AM EDTSpecial Weather StatementLMKLincoln41 min
Jul 3, 9:02 AM EDTAreal Flood AdvisoryLMKMonroe3 hr
Jul 3, 9:19 AM EDTSpecial Weather StatementLMKGrayson31 min
Jul 3, 10:37 AM EDTAreal Flood AdvisoryLMKHart3 hr
Jul 3, 11:18 AM EDTAreal Flood AdvisoryLMKTaylor3 hr
Jul 3, 11:23 AM EDTSpecial Weather StatementLMKMetcalfe32 min
Jul 3, 11:43 AM EDTAreal Flood AdvisoryLMKAdair, Cumberland, Metcalfe3 hr
Jul 3, 12:05 PM EDTAreal Flood WarningLMKTaylor3 hr
Jul 3, 12:21 PM EDTAreal Flood WarningLMKAdair84 min
Jul 3, 12:31 PM EDTSpecial Weather StatementLMKMeade29 min
Jul 3, 12:46 PM EDTSpecial Weather StatementLMKJessamine29 min
Jul 3, 1:10 PM EDTSpecial Weather StatementLMKBullitt30 min
Jul 3, 1:32 PM EDTSpecial Weather StatementLMKJefferson28 min
Jul 3, 1:45 PM EDTAreal Flood AdvisoryLMKBullitt, Hardin, Jefferson3 hr
Jul 3, 1:47 PM EDTSpecial Weather StatementLMKAnderson, Mercer, Nelson, Spencer, Washington, Woodford28 min
Jul 3, 1:52 PM EDTFlash Flood WarningLMKJefferson113 min
Jul 3, 2:08 PM EDTFlash Flood WarningLMKBullitt, Hardin, Nelson4 hr
Jul 3, 2:13 PM EDTFlash Flood WarningLMKBreckinridge, Bullitt, Hardin, Meade4 hr
Jul 3, 2:17 PM EDTAreal Flood AdvisoryLMKAnderson, Mercer, Nelson, Spencer, Washington88 min
Jul 3, 2:46 PM EDTSpecial Weather StatementLMKFayette, Woodford59 min
Jul 3, 2:48 PM EDTSpecial Weather StatementLMKJefferson32 min
Jul 3, 3:13 PM EDTAreal Flood AdvisoryLMKFayette, Woodford3 hr
Jul 3, 3:21 PM EDTAreal Flood AdvisoryLMKJefferson3 hr
Jul 3, 3:25 PM EDTFlash Flood WarningLMKAnderson, Bourbon, Fayette, Jessamine, Mercer, Woodford4 hr
Jul 3, 3:41 PM EDTSpecial Weather StatementLMKButler89 min
Jul 3, 4:06 PM EDTFlash Flood WarningLMKButler, Edmonson, Ohio, Warren4 hr
Jul 3, 4:23 PM EDTSpecial Weather StatementLMKBoyle, Larue, Marion, Mercer, Washington42 min
Jul 3, 4:35 PM EDTAreal Flood AdvisoryLMKLarue, Nelson115 min
Jul 3, 4:49 PM EDTAreal Flood AdvisoryLMKBourbon, Fayette, Franklin, Harrison, Nicholas, Scott and 1 more3 hr
Jul 3, 4:58 PM EDTSpecial Weather StatementLMKGarrard, Madison62 min
Jul 3, 5:05 PM EDTAreal Flood AdvisoryLMKBreckinridge, Grayson, Hardin, Larue3 hr
Jul 3, 5:22 PM EDTAreal Flood AdvisoryLMKButler, Edmonson, Logan, Warren3 hr
Jul 3, 5:32 PM EDTFlash Flood WarningLMKBoyle, Garrard, Lincoln, Madison4 hr
Jul 3, 5:35 PM EDTFlash Flood WarningLMKBreckinridge, Grayson, Hardin, Larue, Marion, Nelson4 hr
Jul 3, 6:13 PM EDTAreal Flood AdvisoryLMKAdair, Casey, Green, Lincoln, Metcalfe, Russell and 1 more2 hr
Jul 3, 6:33 PM EDTAreal Flood AdvisoryLMKAllen, Barren, Monroe, Simpson, Warren3 hr
Jul 3, 6:44 PM EDTAreal Flood AdvisoryLMKHenry2 hr
Jul 3, 7:11 PM EDTFlash Flood WarningLMKLogan, Simpson, Warren3 hr
Jul 3, 7:21 PM EDTSpecial Weather StatementLMKJefferson44 min
Jul 3, 7:33 PM EDTAreal Flood AdvisoryLMKBreckinridge, Grayson, Ohio117 min
Jul 3, 7:55 PM EDTSpecial Weather StatementLMKAnderson, Franklin, Nicholas, Scott45 min

Nearby

Flash Flood Warnings in Kentucky, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.